Tennessee, 2018Damaging Wind in Tennessee, June 25, 2018
June 25, 2018 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across eastern portions of Middle Tennessee during the afternoon hours on June 25. One report of wind damage was received in Overton County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across eastern portions of Middle Tennessee during the afternoon hours on June 25. One report of wind damage was received in Overton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 4:40 PM CST, 9 minutes earlier.
Area forecast discussion, Jun 25, 4:40 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
540 PM CDT Mon Jun 25 2018
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
A fair amount of showers and storms developed late this morning
over our eastern and southern counties as a weak short wave
moved from west to east across the region. Almost all storms had
moved east and out of Middle TN by mid afternoon as the short wave
departed the area.
Another weak short wave will brush our area tonight so POPs in
the chance range will continue. Convective models tend to show
the best potential in the north and west counties late tonight.
However, confidence is low in light of recent model performance.
Above average rain chances will remain in the forecast Tuesday and
Wednesday as the region becomes under the influence of a compact
and slow moving closed low that will move eastward through the
Midwest. Tuesday's thunderstorms will move east but Wednesday's
should move to the southeast as upper level flow becomes
northwesterly once the low moves to our east. This northwest flow
will leave open the chance for late storms on Wednesday night.
In the extended period... Northwest flow aloft weakens on Thursday
as strong upper level ridge builds across the southern U.S. Thus,
POPs will be lower but temps and humidities will increase on
Thursday. Unfortunately, that trend will continue on Friday as the
ridge moves east and becomes centered over the OH/TN Valleys. With
temps in the mid 90s and dewpoints at least 75 degrees, looks like
we will pushing Heat Advisory levels Thursday and especially
Friday. Areas west of I-65 could exceed heat indicies of 105
degrees. Conditions won't be quite as bad on the Plateau as temps
will be a little lower there.
For the weekend... The upper level ridge will move eastward...
allowing a slow decrease in heights and an increase in moisture on
the back side of the ridge. This combo will bring increased clouds
and thunderstorm chances with slightly lower daytime temps on
Saturday and Sunday.
&&
.AVIATION...
00Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...A surface boundary has developed to our north
which will keep Middle Tennessee locked into this unstable air
mass for at least the next couple of days. An upper ridge is
situated over the mid state this evening, so at least we can
expect less convection during the next several hours than the
previous couple of nights. However, look for the ridge to move off
to the east by tomorrow morning, so that sets us up for at least
scattered convection after 12Z Tuesday. Will handle this with
PROB30 groups for now.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......49
AVIATION........08
Hazardous weather outlook, Jun 25, 10:39 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1139 AM CDT Mon Jun 25 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1139 AM CDT Mon Jun 25 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
A few strong to severe thunderstorms will be possible across most
of Middle Tennessee, especially the Upper Cumberland Region, this
afternoon and evening. Main concerns with strong to severe
thunderstorms that do develop will be strong to damaging winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
31
In the hours before
Special weather statement, Jun 25, 11:07 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
1207 PM CDT MON JUN 25 2018
TNZ011-033-034-251745-
Fentress TN-Overton TN-Pickett TN-
1207 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT AND FENTRESS
COUNTIES UNTIL 1245 PM CDT...
At 1207 PM CDT, Doppler radar was tracking an area of strong
thunderstorms centered 10 miles east of Livingston, moving east at
35 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
these storms.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Grimsley, Clarkrange,
Crawford, Rickman, Pall Mall and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3637 8470 3637 8473 3633 8474 3632 8479
3630 8480 3628 8488 3624 8488 3621 8491
3618 8491 3616 8501 3617 8503 3615 8505
3621 8533 3622 8533 3625 8544 3662 8517
3660 8479 3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 1704Z 267DEG 32KT 3638 8513
31Special weather statement, Jun 25, 11:25 AM CST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
1225 PM CDT MON JUN 25 2018
TNZ065-066-251815-
Cumberland TN-White TN-
1225 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND EAST CENTRAL WHITE
COUNTIES UNTIL 115 PM CDT...
At 1225 PM CDT, Doppler radar was tracking an areas of strong
thunderstorm centered near Crossville, moving east at 30 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
these storms.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park and Slate Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3576 8495 3585 8521
3593 8534 3599 8528 3597 8513 3613 8490
3613 8486 3608 8483 3610 8482 3609 8480
3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 1723Z 269DEG 24KT 3591 8504
31Special weather statement, Jun 25, 4:47 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT MON JUN 25 2018
TNZ033-252315-
Overton TN-
547 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 615
PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Livingston, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm, which
will be capable of blowing down tree limbs and some shallow
rooted trees. Hail to dime size is also possible.
Locations impacted include...
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief torrential rainfall is also occurring with this storm, and may
lead to localized ponding in low lying areas.
&&
LAT...LON 3636 8545 3646 8539 3641 8514 3624 8525
TIME...MOT...LOC 2245Z 301DEG 20KT 3638 8534
19
Thunderstorm Wind, Overton
- When
- June 25, 4:49 PM CST
- Where
- Overton County, 2.1 mi S of Holly Spgs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.390, -85.401
Overton County Sheriff Office reported a tree was blown down and dime size hail fell on Highway 85 near Livingston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 25, 20181 death · 1 injured · $222,000 · 1 in hail · 24 events
- Rip Current in New York, June 25, 20181 death · 1 event
- Tornado and Flash Flooding in Iowa, June 25 to 26, 2018$420,000 · EF0 · 34 events
- Damaging Winds and Lightning Strike in Alabama, June 25, 20181 injured · $300,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, June 25, 2018$200,000 · 55 kt wind · 16 events
- Damaging Winds in Washington, June 25, 2018$147,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 25, 2018$53,000 · 1.5 in hail · 28 events
- Flash Flood and Heavy Rain in Iowa, June 25 to 27, 2018$70,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 25, 20181.75 in hail · 40 events
- Hail and Damaging Winds in South Carolina, June 25, 2018$25,000 · 1.75 in hail · 15 events
- Flooding and Damaging Winds in Massachusetts, June 25, 2018$27,000 · 13 events
- Damaging Winds in Kentucky, June 25, 2018$30,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769902.